Arkansas, 2007

Damaging Winds and Lightning Strike in Arkansas, August 18, 2007

August 18, 2007 · NWS LZK · 3 events in 3 counties and zones

The remnants of Tropical Storm Erin approached Arkansas from the west on August 18th. Ahead of the system, isolated severe storms developed during the afternoon hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

The remnants of Tropical Storm Erin approached Arkansas from the west on August 18th. Ahead of the system, isolated severe storms developed during the afternoon hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 18, 7:40 AM CST, 2 hours 20 minutes earlier.

Area forecast discussion, Aug 18, 7:40 AM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
840 AM CDT SAT AUG 18 2007

.DISCUSSION...
WILL UPDATE FORECAST SHORTLY TO UP POPS OVER AREA. THE UPPER LOW
OVER N TX...REMNANTS OF ERIN...ROTATING ENERGY OVER AR & DEVELOPING
MORE CONVECTION THAN EARLY THOUGHT. WILL GO CHANCE CAT ALL AREAS
LATE MORNING & INTO THE AFTERNOON. TEMPS ON TRACK. (59)

&&

.PREV DISCUSSION... /ISSUED 650 AM CDT SAT AUG 18 2007/

.AVIATION...
HZ/BR NOT AS WIDESPREAD THIS MORNING AS PAST FEW MORNINGS. THE
VISIBILITY RESTRICTIONS THAT ARE OCCURRING SHOULD IMPROVE BY 15Z.
OTHERWISE...SOME CU AND MID CLOUDS DEVELOPING AS THE MORNING GOES
ALONG...THEN ABOUT A 20-30 PCT COVERAGE OF SHOWERS AND
THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING. COULD SEE A
FEW STRONG STORMS WITH HEAVY DOWNPOURS.
&&

.PREV DISCUSSION... /ISSUED 359 AM CDT SAT AUG 18 2007/

DISCUSSION...
SATELLITE IMAGES SHOW ABUNDANT CLOUD COVER OVER ARKANSAS FROM THE
REMNANTS OF ERIN WHICH IS OVER TEXAS. AS THE LOW OVER TEXAS
CONTINUES TO SPIN...ABUNDANT MOISTURE WILL BE BROUGHT INTO ARKANSAS
FROM THE GULF OF MEXICO. HIGH PRESSURE WILL REMAIN JUST EAST OF
ARKANSAS THROUGH TUESDAY. THE HIGH THEN MOVES WEST TOWARD ARKANSAS
WEDNESDAY THROUGH FRIDAY. WILL KEEP SMALL CHANCES OF SHOWERS AND
THUNDERSTORMS GOING THROUGH MUCH OF THE FORECAST. BEST CHANCE OF
RAIN WILL BE WITH THE RAIN BANDS COMING AROUND ERIN. ALSO THINK BEST
CHANCES OF RAIN WILL BE IN THE WEST AND NORTH AROUND THE EDGE OF THE
HIGH. CHANCES DECREASE AS THE HIGH MOVES WEST AND BETTER SUBSIDENCE
RETURNS. TEMPERATURES WILL REMAIN IN THE 90S THROUGH THE PERIOD.
HEAT ADVISORY NOT NEEDED FOR TODAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     97  72  95  72 /  20  20  20  20
CAMDEN AR         98  73  98  73 /  20  20  20  20
HARRISON AR       95  69  93  71 /  30  30  20  20
HOT SPRINGS AR    98  74  97  74 /  20  20  20  20
LITTLE ROCK   AR  99  75  97  75 /  20  20  20  20
MONTICELLO AR     99  74  99  73 /  20  10  20  20
MOUNT IDA AR      97  74  96  72 /  30  30  20  20
MOUNTAIN HOME AR  95  70  93  71 /  30  30  20  20
NEWPORT AR        98  74  96  73 /  20  20  20  20
PINE BLUFF AR     99  74  98  74 /  20  20  20  20
RUSSELLVILLE AR   97  72  94  72 /  30  30  20  20
SEARCY AR         99  74  96  74 /  20  20  20  20
STUTTGART AR      99  75  98  75 /  20  20  20  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...28
Hazardous weather outlook, Aug 18, 4:00 AM CST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SAT AUG 18 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-191000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SAT AUG 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

HEAT INDICES WILL REACH 100 TO 104 DEGREES THIS AFTERNOON.

ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE FROM EARLY AFTERNOON
THROUGH EARLY EVENING. LOCALLY HEAVY DOWNPOURS WILL ACCOMPANY THE
STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE...PRIMARILY OVER THE
NORTHWEST HALF OF ARKANSAS...ON SUNDAY FROM EARLY AFTERNOON THROUGH
EARLY EVENING.

AFTERNOON HEAT INDICES WILL RANGE FROM THE UPPER 90S TO NEAR 104 FOR
MOST OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

28

The radar

The Little Rock radar (KLZK), 69 km away, was scanning. The volume nearest the first event began at 15:57 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 lightning. Local standard time, as filed.

Lightning, White

When
August 18, 10:00 AM CST
Where
White County, 3 mi N of Searcy
Property damage
$3,000
Reported by
Newspaper
Coordinates
35.293, -91.750

Lightning struck Searcy's water treatment plant, damaging the plant's control panel.

Thunderstorm Wind, Lonoke

When
August 18, 4:45 PM CST
Where
Lonoke County, 3 mi NW of England
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
34.581, -92.007

Large tree limbs and a few small trees were downed.

Thunderstorm Wind, Pulaski

When
August 18, 4:45 PM CST
Where
Pulaski County, 7 mi SSE of Scott
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
34.606, -92.053

Large tree limbs and a few small trees were downed.

What these are

Lightning
A lightning strike that killed, injured or caused damage.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51509, 51493, 51496.